Measures on semigroups

  • Arunava Mukherjea
  • Nicolas A. Tserpes
Part of the Lecture Notes in Mathematics book series (LNM, volume 547)


Compact Group Cluster Point Simple Semigroup Topological Semigroup Finite Subgroup 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Argabright, L. N., A note on invariant integrals on locally compact semigroups, Proc. Amer. Math. Soc. 17, 1966, 377–382.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Berglund, J. F. and K. H. Hofmann, Compact semitopological semigroups and weakly almost periodic functions, Lecture Notes in Math. no. 42, Berlin-Heidelberg-New York, Springer 1967.zbMATHGoogle Scholar
  3. 3.
    Bhattacharya, R. N., Speed of Convergence of the n-fold convolution of a probability measure on a compact group, Z. Wahrscheinbichkeits theorie verw. Geb. 25, 1972, 1–10.MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bourbaki, N., Elements de Mathematique: (livre VI, fasc. 29, Chaptitre VII) Hermann, Paris, 1963.zbMATHGoogle Scholar
  5. 5.
    Center, B. and A. Mukherjea, More on limit theorems for probability measures on semigroups and groups, Z. Wahrscheinlichkeits theorie verw. Gebiete, to appear.Google Scholar
  6. 6.
    Choy, S. T. L., Idempotent measures on compact semigroups, Proc. London Math. Soc. (3), 30, 1970, 717–733.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Choquet, G. and J. Deny, Sur l'equation de convolution C. R. Acad. Sci. Paris, Ser. A-B 250, 1960, 799–801.MathSciNetzbMATHGoogle Scholar
  8. 8.
    Clifford, A. H. and G. B. Preston, The algebraic theory of semigroups, Math. surveys No. 7, Amer. Math. Soc., Providence, R.I., 1961.zbMATHGoogle Scholar
  9. 9.
    Collins, H. S., Idempotent measures on compact semigroups, Proc. Amer. Math. Soc. 13, 1962, 442–446.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Collins, H. S., The Kernel of a semigroup of measures, Duke Math. Journal 28, 1961, 387–92.MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Collins, H. S., Primitive idempotents in the semigroup of measures, Duke Math. Journal 28, 1961, 397–400.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Collins, H. S., Convergence of convolution iterates of measures, Duke Math. Journal 29, 1962, 259–264.MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Csiszár, I., On infinite products of random elements and infinite convolutions of probability distributions on locally compact groups, Z. Wahrscheinlichkeits—theorie verw. Gebiete 5, 1966, 279–295.MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Csiszár, I., On the weak*—continuity of convolution in a convolution algebra over an arbitrary topological group, Studia Sci. Math. Hungar. 6, 1971, 27–40.MathSciNetzbMATHGoogle Scholar
  15. 15.
    Eckmann, B., Über monothetische gruppen, Comment. Math. Helv. 16, 1943–44, 249–263.MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Feller, W., An Introduction to Probability theory and its applications, Vol. I, J. Wiley and Sons, 1968.Google Scholar
  17. 17.
    Galmarino, A. R., The equivalence theorem for compositions of independent random elements on locally compact groups and homogeneous spaces, Z. Wahrscheinlichkeits theorie verw. Geb. 7, 1967, 29–42.MathSciNetCrossRefzbMATHGoogle Scholar
  18. 17A.
    Gard, J. R. and A. Mukherjea, On the convolution iterates of a probability measure, Semigroup Forum 10, 1975, 171–184.MathSciNetCrossRefzbMATHGoogle Scholar
  19. 18.
    Gelbaum, B. R. and G. K. Kalisch, Measure in semigroups, Canadian J. Math. 4, 1952, 396–406.MathSciNetCrossRefzbMATHGoogle Scholar
  20. 19.
    Glicksberg, I., Convolution semigroups of measures, Pacific J. Math. 9, 1959, 51–67.MathSciNetCrossRefzbMATHGoogle Scholar
  21. 20.
    Glicksberg, I., Weak compactness and separate continuity, Pacific J. Math. 11, 1961, 205–214.MathSciNetCrossRefzbMATHGoogle Scholar
  22. 21.
    Grenander, U., Probabilities on Algebraic Structures, J. Wiley (New York), 1963.zbMATHGoogle Scholar
  23. 22.
    Grosser, S. and M. Moskovitz, On central topological groups, Trans. Amer. Math. Soc. 127, No. 2, 1967, 317–340.MathSciNetCrossRefzbMATHGoogle Scholar
  24. 23.
    Heble, M. and M. Rosenblatt, Idempotent measures on a compact topological semigroups, Proc. Amer. Math. Soc. 14, 1963, 177–184.MathSciNetCrossRefzbMATHGoogle Scholar
  25. 24.
    Hewitt, E. and K. A. Ross, Abstract Harmonic Analysis, Vol. 1 Springer, (Berlin, Heidelber, New York), 1963.CrossRefzbMATHGoogle Scholar
  26. 25.
    Hewitt, E. and H. S. Zuckerman, Arithmetic and limit theorems for a class of random variables, Duke Math. Journal 22, 1955, 595–615.MathSciNetCrossRefzbMATHGoogle Scholar
  27. 26.
    Heyer, H., Über Haarche Mape auf lokalkompacten Gruppen, Arch. Math. X VII, 1966, 347–351.MathSciNetCrossRefGoogle Scholar
  28. 27.
    Heyer, H., Fourier transforms and probabilities on locally compact groups, Jahresbericht d. DMV 70, 1968, 109–147.MathSciNetzbMATHGoogle Scholar
  29. 28.
    Hofmann, K. H. and P. S. Mostert, Elements of compact semigroups, Charles E. Merrill, 1966.Google Scholar
  30. 29.
    Ito, K. and M. Nishio, On the convergence of sums of independent Banach space valued random variables, Osaka Math. J. 5, 1968, 35–48.MathSciNetGoogle Scholar
  31. 30.
    Kawada, Y. and K. Ito, On the probability distributions on a compact group I, Proc. Phys.-Math. Soc. Japan ser. 3, 22, 1940, 977–998.MathSciNetzbMATHGoogle Scholar
  32. 31.
    Kelley, J. L., Averaging operators on C (X), Illinois M. Math. 2, 1958, 214–223.MathSciNetzbMATHGoogle Scholar
  33. 32.
    Koch, R. J., Topological semigroups, Tulane University dissertation, 1953.Google Scholar
  34. 33.
    Kloss, B. M., Probability distributions on bicompact topological groups, Theory of Prob. Applns. 4, 1959, 234–270.MathSciNetGoogle Scholar
  35. 34.
    Kloss, B. M., Limiting distributions on bicompact abelian groups, Theory of Prob. Applns. 6, 1961, 361–389.MathSciNetCrossRefzbMATHGoogle Scholar
  36. 35.
    de Leeuw, K. and I. Glicksberg, Applications of almost periodic compactifications, Acta Math. 105, 1961, 361–389.MathSciNetzbMATHGoogle Scholar
  37. 36.
    Levy, P., Theorie de L'addition des variables aleatoires, Gauthier-Villars (Paris), 1937.zbMATHGoogle Scholar
  38. 37.
    Levy, P., L'addition des variables aleatoires definis sur une circomference, Bull. soc. Math France 67, 1939, 1–41.zbMATHGoogle Scholar
  39. 38.
    Ljapin, E. S., Semigroups, Amer. Math. Loc. (Translations), 1968.Google Scholar
  40. 39.
    Loeve, M., Probability theory, Van Nostrand (Princeton), 1963.zbMATHGoogle Scholar
  41. 40.
    Loynes, R., Probability distributions on a topological group, Z. Wahrscheinlichkeits theorie verw. Gabiete 5, 1966, 446–455.MathSciNetzbMATHGoogle Scholar
  42. 41.
    Martin-Löf, P., Probability theory on discrete semigroups, Z. Wahrscheinlichkeits theorie verw. Geb. 4, 1965, 78–102.MathSciNetCrossRefzbMATHGoogle Scholar
  43. 42.
    Maximov, V. M., A Generalized Bernoulli scheme and its limit distributions, Theory of Prob. and its applications, X 18 No. 3, 1973, 521–530.MathSciNetCrossRefGoogle Scholar
  44. 43.
    Maximov, V. M., Composition convergent sequences of measures on compact groups, Theory of Prob. and its applications, 16, No. 1, 1971, 55–73.CrossRefGoogle Scholar
  45. 44.
    Maximov, V. M., Necessary and sufficient conditions for the convergence of non-identical distributions on a finite group, Theory of Probability and its applications 13, 1968, 287–298.MathSciNetCrossRefGoogle Scholar
  46. 45.
    Mukherjea, A., On the convolution equation P=P*Q of Choquet and Deny for probability measures on semigroups, Proc. Amer. Math. Soc. 32, 1972, 457–463.MathSciNetzbMATHGoogle Scholar
  47. 46.
    Mukherjea, A., On the equations P(B)=∫P(Bx−1)P(dx) for infinite P, J. London Math. Soc. (2), 6, 1973, 224–230.MathSciNetCrossRefzbMATHGoogle Scholar
  48. 47.
    Mukherjea, A., Limit theorems for probability measures on non-compact groups and semigroups, Z. Wahrscheislichkeits theorie verw. Gebiete 33, 1976, 273–284.MathSciNetCrossRefzbMATHGoogle Scholar
  49. 48.
    Mukherjea, A., Limit theorems for probability measures on compact or completely simple semigroups, Trans. Amer. Math. Soc., to appear.Google Scholar
  50. 49.
    Mukherjea, A. and A. Nakassis, Limit behavior of convolution iterates of probability measures on n×n stochastic matrices, J. Math. Analysis and Applications, to appear.Google Scholar
  51. 50.
    Mukherjea, A. and E. B. Saff, Behavior of convolution sequences of a family of probability measures on [0,∞), Indiana University Math. J. 24, No. 3, 1974, 221–226.MathSciNetCrossRefzbMATHGoogle Scholar
  52. 51.
    Mukherjea, A. and Tze-chien Sun, Convergence of products of independent random variables with values in a semigroup, to appear.Google Scholar
  53. 52.
    Mukherjea, A. and N. A. Tserpes, Idempotent measures on locally compact semigroups, Proc. Amer. Math. Soc. 29, No. 1 1971, 143–150.MathSciNetCrossRefzbMATHGoogle Scholar
  54. 53.
    Mukherjea, A. and N. A. Tserpes, Invariant measures and the converses of Haar's theorem on semi-topological semigroups, Pacific J. Math. 21, No. 10, 1972, 973–977.zbMATHGoogle Scholar
  55. 54.
    Mukherjea, A. and N. A. Tserpes, A problem on r*-invariant measures on locally compact semigroups, Indiana U. Math J. 21, No. 10, 1972, 973–977.MathSciNetCrossRefzbMATHGoogle Scholar
  56. 55.
    Mukherjea, A. and N. A. Tserpes, On certain conjectures on invariant measures on semigroups, Semigroup Forum 1, 1970, 260–266.MathSciNetCrossRefzbMATHGoogle Scholar
  57. 56.
    Munroe, M. E., Measure and Integration (2nd Edition), Addison-Wesley Pub. Co., Reading, Mass., 1971.zbMATHGoogle Scholar
  58. 57.
    Numakura, K., On bicompact semigroups, Math. J. Okayana Univ. 1, 1952, 99–108.MathSciNetzbMATHGoogle Scholar
  59. 58.
    Parthasarathy, K. R., Probability measures on metric spaces, Academic Press, 1967.Google Scholar
  60. 59.
    Parthasarathy, K. R., R. Ranga Rao and S. R. S. Varadhan, Probability distributions on locally compact abelian groups, Illinois J. Math. 7, 1963, 377–369.MathSciNetzbMATHGoogle Scholar
  61. 60.
    Pym, J. S., Idempotent measures on Semigroups, Pacific J. Math. 12, 1962, 685–698.MathSciNetCrossRefzbMATHGoogle Scholar
  62. 61.
    Pym, J. S., Idempotent measures on compact semitopological semigroups, Proc. Amer. Math. Soc. 21, 1969, 499–501.MathSciNetzbMATHGoogle Scholar
  63. 62.
    Pym, J. S., Dual structures for measure algebras, Proc. London Math. Soc. (3), 19, 1969, 625–660.MathSciNetCrossRefzbMATHGoogle Scholar
  64. 63.
    Rosen, W. G., On invariant measures over compact semigroups, Proc. Amer. Math. Soc. 7, 1956, 1076–1082.MathSciNetCrossRefzbMATHGoogle Scholar
  65. 64.
    Rosenblatt, M., Limits of convolution sequences of measures on a compact topological semigroup, J. Math. Mech. 9, 1960, 293–306.MathSciNetzbMATHGoogle Scholar
  66. 65.
    Rosenblatt, M., Products of independent, Identically distributed stochastic matrices, J. Math. Analysis and Applications, 11, 1965, 1–10.MathSciNetCrossRefzbMATHGoogle Scholar
  67. 66.
    Rosenblatt, M., Equicontinuous Markov operators Theory of Prob. Applns. 9, 1964, 180–197.MathSciNetCrossRefGoogle Scholar
  68. 67.
    Rosenblatt, M., Markov Processes: Structure and Asymptotic behavior, Springer (Berlin, Heidelberg, New York), 1971.CrossRefzbMATHGoogle Scholar
  69. 68.
    Sazonov, V. V. and V. N. Tutubalin, Probability distributions on topological groups, Theory of Prob. and Applns. 11, 1966, 1–47.MathSciNetCrossRefzbMATHGoogle Scholar
  70. 69.
    Schwartz, S., Convolution semigroup of measures on compact non-commutative semigroups, Czech. Math. J. 14, (89), 1964, 95–115.Google Scholar
  71. 70.
    Sun, Tze-chien, On the limit of convolution iterates of a probability measure on 2×2 matrices, Bulletin of the Institute of Mathematics, Academia Sinica, 1975.Google Scholar
  72. 71.
    Sun Tze-chien and N. A. Tserpes, Idempotent probability measures on locally compact abelian semigroups, J. Math. Mech. 19, 1970, 1113–1116.MathSciNetzbMATHGoogle Scholar
  73. 72.
    Stromberg, K., Probabilities on a compact group, Trans. Amer. Math. Soc. 94, 1960, 295–309.MathSciNetCrossRefzbMATHGoogle Scholar
  74. 73.
    Tserpes, N. A. and A. Kartsatos, Measure semi-invariants sur un semi-groups localement compact, C.R. Acad. Sci. Paris. Ser. A, 267, 1968, 507–509.MathSciNetzbMATHGoogle Scholar
  75. 74.
    Tortrat, A., Lois tendues β sur un demi-groups topologique completement simple, Z. Wahrscheinlichkeits theorie verw. Gebiche 6, 1966, 145–160.MathSciNetCrossRefzbMATHGoogle Scholar
  76. 75.
    Tortrat, A., Lois de probabilite sur un espace topologique completement regulier et produits infinis a termes independants dans un groupe topologique, Ann. Inst. Henri Poincare 1, 1965, 217–237.MathSciNetzbMATHGoogle Scholar
  77. 76.
    Urbanik, K., On the limiting probability distributions on a compact topological group, Fund. Math. 3, 1957, 253–261.MathSciNetzbMATHGoogle Scholar
  78. 77.
    Vorobev, N. N., The addition of independent random variables on finite groups, Mat. Sbornik 34, 1954, 89–126.MathSciNetGoogle Scholar
  79. 78.
    Wendel, J. G., Haar measures and the semigroups of measures on a compact group, Proc. Amer. Math. Soc. 5, 1954, 923–939.MathSciNetCrossRefzbMATHGoogle Scholar
  80. 79.
    Williamson, J. H., Harmonic analysis on semigroups, J. London Math. Soc. 42, 1967, 1–41.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1976

Authors and Affiliations

  • Arunava Mukherjea
  • Nicolas A. Tserpes

There are no affiliations available

Personalised recommendations